MAUDE Adverse Event Report: CONMED CORPORATION STRYKER OSCILLATING SAW BLADE REPLACEMENT 19MM X 1.27MM (0.050 INCH) X 90MM, QTY; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION STRYKER OSCILLATING SAW BLADE REPLACEMENT 19MM X 1.27MM (0.050 INCH) X 90MM, QTY; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number STK190-127-90
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken stk190-127-90 is not expected to be returned for evaluation and review due to being disposed of at the hospital per the reporting.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 16 complaints, regarding 24 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the handpiece instructions for use, the user is advised the following: precautions: direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the device.If contact does occur, shaver blades can break, seize, or shed metal particles.Shaver blade or bur should be examined for damage and replaced if necessary.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the stk190-127-90, stryker oscillating saw blade replacement 19 mm x 1.27 mm (0.050 inch) x 90 mm, qty 5, device broke during a total knee arthroscopy procedure on (b)(6) 2018.At initial reporting, it was stated that a piece of the device was lost; however, after completion of the customer complaint form during the procedure the patient was x-rayed and the fragment was found and removed.To complete the procedure another device was used, and the procedure completed successfully with a 5-minute delay.There was no report of injury to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
STRYKER OSCILLATING SAW BLADE REPLACEMENT 19MM X 1.27MM (0.050 INCH) X 90MM, QTY
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7834323
Report Number1017294-2018-00143
Device Sequence Number1964009
Product Code GFA
UDI-Device Identifier10845854020821
UDI-Public(01)10845854020821(17)230608(10)934584
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Catalogue NumberSTK190-127-90
Device Lot Number934584
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight76